MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted to treat an intestinal obstruction in the intestinal tract during a colonic stent implantation procedure performed on (b)(6) 2024.During the procedure, the guidewire was advanced; however, it got stuck.The nurse attempted to remove the guidewire but encountered difficulty in doing so.The guidewire was eventually removed; however, the stent prematurely deployed outside the patient.Another wallflex enteral stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.Block h10: a wallflex enteral stent and delivery system were returned for analysis.The stent was received fully deployed and expanded.Visual examination of the returned device found the stainless-steel bent.Functional inspection was performed, the guidewire was able to be released from the delivery system without problems.The guidewire was also attempted to be inserted through the device and the guidewire was able to exit the guidewire access sheath (gas) ramp as expected.No other problems were noted with the stent and delivery system.The investigation concluded that the observed problem of stainless-steel bent was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and/or the technique used by the physician (force applied), limited the performance of the device and contributed to the observed problem.The reported event of stent premature deployment cannot be confirmed as this event occurred during the procedure and it is not possible to replicate in the laboratory of analysis.Based on the available information, there is not enough information to confirm the reported event of stent premature deployment; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18596383
Report Number3005099803-2024-00088
Device Sequence Number12793038
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0030944250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown